A mean field equation as limit of nonlinear diffusions with fractional Laplacian operators

Sylvia Serfaty, Juan Luis Vázquez

Research output: Contribution to journalArticle

Abstract

In the limit of a nonlinear diffusion model involving the fractional Laplacian we get a "mean field" equation arising in superconductivity and superfluidity. For this equation, we obtain uniqueness, universal bounds and regularity results. We also show that solutions with finite second moment and radial solutions admit an asymptotic large time limiting profile which is a special self-similar solution: the "elementary vortex patch".

Original languageEnglish (US)
Pages (from-to)1091-1120
Number of pages30
JournalCalculus of Variations and Partial Differential Equations
Volume49
Issue number3-4
DOIs
StatePublished - Mar 2014

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A mean field equation as limit of nonlinear diffusions with fractional Laplacian operators'. Together they form a unique fingerprint.

  • Cite this